MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE; STENT, SUPERFICIAL FEMORAL ARTERY
Catalog Number VBHR101002A
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Thrombocytopenia (4431); Thrombosis/Thrombus (4440)
Date of Event 02/28/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the manufacturing records including additional heparin coating review indicated the lot met pre-release manufacturing specifications.The device was not returned to gore for direct analysis.Therefore, an engineering evaluation could not be performed.According to the instructions for use, contraindications: do not use the gore® viabahn® endoprosthesis with heparin bioactive surface in patients with known hypersensitivity to heparin, including those patients who have had a previous incident of heparin-induced thrombocytopenia (hit) type ii.Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
The following information was reported to gore: on (b)(6) 2024, two gore® viabahn® endoprosthesis with heparin bioactive surface (viabahn devices) were implanted to repair a popliteal aneurysms.It was reported on an unknown date after the implant procedure thrombosis of the repaired site was noted.Reportedly, the physician believes, due to time of onset and aggressiveness of thrombosis that the patient had heparin induced thrombocytopenia (hit).Additionally, on an unknown date a reintervention occurred (bypass repair) in which both viabahn devices were explanted.At an unknown time shortly after the bypass repair the site was thrombosed as well.
 
Event or Problem Description
The following information was reported to gore: on (b)(6) 2024, two gore® viabahn® endoprosthesis with heparin bioactive surface (viabahn devices) were implanted to repair a popliteal aneurysms.It was reported on an unknown date after the implant procedure thrombosis of the repaired site was noted.Reportedly, the physician believes, due to time of onset and aggressiveness of thrombosis that the patient had heparin induced thrombocytopenia (hit).Additionally, on an unknown date a reintervention occurred (bypass repair) in which both viabahn devices were explanted.At an unknown time shortly after the bypass repair the site was thrombosed as well.Reportedly, on an unknown date after procedure a platelet factor 4 (pf4) test was completed with the result of positive antibodies in the patient.It is unknown what treatment the patient received after the positive pf4, however, the patient is doing well and the symptoms of hit have resolved.
 
Additional Manufacturer Narrative
Revised b5: additional information.Revised h6: investigation conclusions.Removed d15.Revised h10: remove statement, " according to the instructions for use, contraindications: do not use the gore® viabahn® endoprosthesis with heparin bioactive surface in patients with known hypersensitivity to heparin, including those patients who have had a previous incident of heparin-induced thrombocytopenia (hit) type ii." added to h10: this event had two gore® viabahn® endoprosthesis with heparin bioactive surface (viabahn devices).The other viabahn device is captured in medwatch number 2017233-2024-04824.

Brand Name
GORE® VIABAHN® ENDOPROSTHESIS WITH HEPARIN BIOACTIVE SURFACE
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
amy mckeown
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key19111896
Report Number2017233-2024-04823
Device Sequence Number15235836
Product Code NIP
UDI-Device Identifier00733132646043
UDI-Public00733132646043
Combination Product (Y/N)Y
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/03/2026
Device Catalogue NumberVBHR101002A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer06/18/2024
Initial Report FDA Received Date04/15/2024
Supplement Report FDA Received Date06/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown